Black, sulfur odor vaginal secretion after first carboplatin/taxol chemotherapy
My mom(58 years old, mother of one child only) underwent complete hysterectomy 2 weeks ago. She started her first chemotherapy(taxol/carboplatin) last wednesday. Her body is reacting very positive, other than the classic symptoms. However, I am worried that, although her urine is clear and her feces are normal color, she is secreting a charcoal fluid from her vagina and rectum, which has a very repulsive sulfur odor. Such fluid is not dark red or any indications that it might have blood...it is black as shoe polish. Is this normal?
Her main tumor ws the size of a grapefruit allocated in the uterus, which had metastecised to a little bit of the intestine and colon, which the doctors are treating with chemotherapy. Her condition is a form of clear cell carcinoma. What is her prognosis and why is she secreting this black fluid?
I have all the tests with me. Unfortunately, my first language is not English, she came from honduras to treat herself in NY.
I would appreciate a comment on this matter.
"Old" blood can indeed appear very black in appearance, especially in cases of infection or when the blood is leaking in the stomach or areas of the intestines. Infections can also create strong odors; however, chemicals such as chemotherapy or most other medications can create strong odors in sensitive patients. She should contact her doctor's office anyway.
Hello. It sounds like it's definatly old blood from her hysterectomy, which can persist for up to 4 weeks, maybe even longer. It has an awful odor to it, which is probably what the smell is. If it goes on much longer, you may want to contact her Dr just to rule out an infection.
Old blood is indeed as black as shoe polish and it does have a vey foul smell....I don't believe it is normal for your mom to be passing old blood this far out from surgery....she must have a bleeder somewhere and she should definately be talking with her surgeon....it is not a good idea to wait either....please do contact her medical team as soon as possible or take her to the e.r. if that would be quicker....it is important for her to be seen by somebody....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.